MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB217, VOYANT MARYLAND FUSION 23CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB217, VOYANT MARYLAND FUSION 23CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB217
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: open total pancreatectomy.Description: both surgeons were using eb217 without any issues until approximately 2 hours of intervention.At that point, while sealing lymphatic tissue surrounding the splenic artery, the jaws got sticked to the tissue.They opened the jaws and close them again trying to seal and cut again.The tissue would still get sticked making it impossible to separate them from the tissue.In order to be able to separate the tissue from the jaws, they had to use the monopolar pencil and cut the tissue surrounding the jaws.They tried to seal some short vessels around the stomach afterwards and tissue got also sticked.Not to the point where they had to use the monopolar, but they had to rotate the shaft to liberate the tissue.From that point one, they used some competitor device.One hour after using the competitor device (3 hours of intervention more or less), they tried once again using eb217 on mesentery tissue surrounding the small intestine.Again, tissue got sticked and they allowed me recording a couple of videos of that moment.If you want the videos, let me know.They also mentioned the feeling of the trigger changed as the procedure went on, making it a bit harder.The jaws of the tissue were properly clean each time these incidents occurred.Sticking did not lead to bleeding.Patient status: no patient injury or illness occur associated with the complaint event.
 
Event or Problem Description
Procedure performed: open total pancreatectomy.Description: both surgeons were using eb217 without any issues until approximately 2 hours of intervention.At that point, while sealing lymphatic tissue surrounding the splenic artery, the jaws got stuck to the tissue.They opened the jaws and close them again trying to seal and cut again.The tissue would still get stuck making it impossible to separate them from the tissue.In order to be able to separate the tissue from the jaws, they had to use the monopolar pencil and cut the tissue surrounding the jaws.They tried to seal some short vessels around the stomach afterwards and tissue got also stuck.Not to the point where they had to use the monopolar, but they had to rotate the shaft to liberate the tissue.From that point one, they used some competitor device.One hour after using the competidor device (3 hours of intervention more or less), they tried once again using eb217 on mesentery tissue surrounding the small intestine.Again, tissue got stuck and they allowed me recording a couple of videos of that moment.If you want the videos, let me know.They also mentioned the feeling of the trigger changed as the procedure went on, making it a bit harder.The jaws of the tissue were properly clean each time these incidents occurred.Sticking did not lead to bleeding.Intervention: from that point one, they used some competitor device.Patient status: no patient injury or illness occur associated with the complaint event.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Upon visual inspection, eschar buildup was observed on the sealing surface of the device.Testing was performed on the event unit, which confirmed that the device was sticking to tissue.Based on the condition of the returned unit and the description of the event, the exact root cause of the reported event could not be confirmed.

Brand Name
EB217, VOYANT MARYLAND FUSION 23CM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key11681783
Report Number2027111-2021-00457
Device Sequence Number3606522
Product Code GEI
UDI-Device Identifier00607915139377
UDI-Public(01)00607915139377(17)231109(30)01(10)1399996
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K200598
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2023
Device Model NumberEB217
Device Catalogue Number101474492
Device Lot Number1399996
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/31/2021
Supplement Date Received by Manufacturer03/31/2021
Initial Report FDA Received Date04/16/2021
Supplement Report FDA Received Date06/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EA020 ELECTROSURGICAL GENERATOR